Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 85, NWS Fort Worth, TX

May 1, 2007McLennan County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 1, 2007, 1:16 PM CDT for McLennan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2007, 1:16 PM CDT (18:16 UTC)
Expired
May 1, 2007, 4:15 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County McLennan County, TX

The radar

The Ft Hood radar (KGRK), 94 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 011817
FFWFWD
TXC309-012115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
116 PM CDT TUE MAY 1 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCLENNAN COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 415 PM CDT

* AT 116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  VERY HEAVY RAIN FROM A SLOW MOVING LINE OF THUNDERSTORMS ACROSS    
  CENTRAL AND SOUTHERN MCLENNAN COUNTY.  THIS LINE OF STORMS IS      
  MOVING TO THE SOUTHEAST AT 20 MPH.  MEDIA REPORTS INDICATE THAT    
  MORE THAN ONE AND ONE-HALF INCHES OF RAIN HAS FALLEN IN A SHORT    
  AMOUNT OF TIME.  AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS POSSIBLE   
  WITH THIS LINE OF STORMS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HALLSBURG...RIESEL AND MART

KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

LAT...LON 3134 9743 3159 9760 3179 9720 3184 9707
      3186 9704 3153 9681 3128 9728 3126 9735

$$

DUNN
1 follow-up statement
000 
WGUS74 KFWD 012052
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT TUE MAY 1 2007

TXC309-012101-
MCLENNAN TX-
351 PM CDT TUE MAY 1 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MCLENNAN COUNTY...

THE STORMS THAT PROMPTED THE WARNING EARLY HAVE MOVED OUT OF THE 
AREA.  ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP 
THROUGH THE EVENING AND TONIGHT.

LAT...LON 3134 9743 3159 9760 3179 9720 3184 9707
      3186 9704 3153 9681 3128 9728 3126 9735

$$

DUNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 12:35 PM CDT, 41 minutes earlier.

Area forecast discussion, May 1, 12:35 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1235 PM CDT TUE MAY 1 2007

.AVIATION...
UPR LO CONTS TO SPIN NEAR OKC ARND MIDDAY AND WILL ONLY CREEP NEWD
TOWARD TSA THRU 00Z WED. CURRENT S/W SPOKE THAT HAS CREATED ALL
THE SHRA/TSRA NEAR KACT VCNTY WILL PUSH INTO E TX BY 00Z AS
WELL...WITH NEXT SPOKE ARRIVING ACROSS RED RIVER VALLEY AND INTO
D/FW TAF SITES IN THE 02Z-06Z WED TIME FRAME...AND THIS IS WHAT
WEVE TARGETED. UNTIL THEN...SHOULD SEE MVFR CONDS D/FW AIRPORTS
THRU 19Z-20Z...THEN VFR UNTIL 03Z TIME FRAME...WHEN MVFR RETURNS
WITH BL COOLING...THEN SOME IFR CIGS POSSIBLY BY 12Z WED...AS
SUBSIDENCE OCCURS AND WINDS LIGHTEN.

FOR ACT...WILL KEEP PREVAILING VCTS/TSRA CONDS WITH IFR VSBYS/MVFR
CIGS THRU 20Z OR SO...BEFORE BREAKING OUT INTO VCSH WITH VFR CIGS
BY 21Z. SIMILAR TO D/FW AREA...THEY SHOULD SEE MVFR CIGS RETURN IN
03Z-06Z TIME FRAME...WITH SOME IFR ARND 12Z. AFTER THIS CURRENT
ROUND OF TSRA...KACT SHOULD SEE LESS CHANES THAN D/FW SITES...AS
UPR LO PULLS FURTHER AWAY INTO NE OK/SW MO BY 12Z WED.

&&

.PREV DISCUSSION... /ISSUED 1133 AM CDT TUE MAY 1 2007/

UPDATE...
1133 AM CDT

CONVECTION HAS CONTINUALLY REDEVELOPED ON THE WESTERN PERIPHERY OF
ONGOING MCS. CLOUD TOPS REMAIN COLD WITH WESTERN BUBBLE OF
CONVECTION AND EXPECT AREA TO MAINTAIN ITS INTENSITY. ACTIVITY IN
SE CWA WILL INTERCEPT SOME INFLOW...AND WESTERN AREA MAY GIVE WAY
TO OTHER AREAS OF AFTERNOON DEVELOPMENT. HAVE CRAFTED POPS TO
REFLECT ONGOING PRECIPITATION AS WELL AS AREAS FOR POTENTIAL
DEVELOPMENT LATER TODAY.

ANTECEDENT CONDITIONS HAVE KEPT FFG VALUES LOW...AND ONLY MODERATE
PRECIP MAY RESULT IN FLOODING ISSUES. WILL KEEP FFA THROUGH 4 PM.
WILL ASSESS NEED FOR EXPANSION LATER TODAY...BASED ON EVOLUTION OF
AFTERNOON CONVECTION. AT THE VERY LEAST...EXPECT FFA WILL BE
NEEDED BEYOND 4 PM FOR EASTERN ZONES.

MADE MINOR ADJUSTMENTS TO OTHER GRIDS TO ACCOUNT FOR CURRENT
TRENDS...INCLUDING LOWERING TEMPS WHERE PRECIP HAS BEEN AND WILL
BE MOST ABUNDANT. UPDATE OUT NOW. 25

AVIATION...
650 AM CDT

12Z TAF ISSUANCE.
DIFFICULT TAF FORECAST WHEN TRYING TO PINPOINT TIMEFRAMES FOR
CONVECTION DURING THE NEXT 12-18 HOURS. WACO WILL HAVE THE WORST
CONDITIONS THROUGH 15Z...WITH PERHAPS A BREAK BEFORE THINGS
REGENERATE THIS AFTERNOON AND EVENING. THE METRO SITES WILL
CONTEND WITH SHOWERS THROUGH 15Z...BUT ACTIVITY NEAR ABILENE WILL
LIKELY BE ARRIVING SOMETIME AFTER 14-15Z. HAVE BROUGHT THE VCTS
INTO METRO SITES THEN WITH A TEMPO FOR SOME REDUCED VSBYS IN TSRA.
KEPT MVFR CIGS THROUGH THE MORNING HOURS...BUT LIFTED CIGS BY THIS
AFTERNOON. LOW CONFIDENCE BEYOND 18Z...BUT GENERALLY TRIED TO SHOW
CONVECTION CHANCES IN THE AFTERNOON...WITH IMPROVEMENT THIS
EVENING AS AXIS OF LIFT SHIFTS EAST. BROUGHT BACK SOME MVFR CIGS
BY LATE TONIGHT. TR.92

PREV DISCUSSION...
400 AM CDT

A PRONOUNCED SPLIT FLOW IN THE MIDDLE LEVELS OF THE ATMOSPHERE
CONTINUES ACROSS SOUTHERN PORTIONS OF ARIZONA AND NEW MEXICO. THE
STRONGEST PART OF THE SPLIT (WIND WISE) IS THE NORTHERN AIR
STREAM...MOVING ACROSS THE NORTHERN PLAINS. HOWEVER...THE SOUTHERN
FETCH CONTINUES TO BE EXTREMELY ADEPT AT PRODUCING ONE SLOW MOVING
UPPER LOW PRESSURE CENTER AFTER ANOTHER...WITH THE LOWS
CONSISTENTLY MOVING ACROSS NORTH TEXAS. THIS HAS RESULTED IN VERY
WET WEATHER...WITH OCCASIONAL EPISODES OF FLASH FLOODING AND SOME
SEVERE WEATHER.

ONE OF THESE MIDDLE/UPPER LEVEL LOWS WILL MOVE OUT OF NORTH TEXAS
TODAY...AS ANOTHER MOVE ONSHORE INTO EXTREME SOUTHERN CALIFORNIA AND
BAJA CALIFORNIA. ADDITIONAL SHOWERS/THUNDERSTORMS ARE EXPECTED TODAY WITH
THE EXITING LOW...WHICH WILL UTILIZE LOW LEVEL GULF MOISTURE...
SYNOPTIC SCALE LIFT...AND RESIDUAL BOUNDARIES TO SET OFF
ADDITIONAL RAINFALL. A FEW STORMS COULD PRODUCE HAIL AND HIGH
WINDS...AS PER THE SPC SLIGHT RISK OUTPUT. HOWEVER...EXTENSIVE
COOL AIR OUTFLOW COULD PUT A CAP ON WIDESPREAD SEVERE CONVECTION.

WE LIKELY WILL START ALL OVER WITH FRESH CONVECTIVE STORMS LATE
IN THE WORK WEEK...AS THE SECOND UPPER LOW MOVES EASTWARD INTO
NORTH TEXAS.

WE HAVE KEPT RAIN CHANCES HIGH OVER THE NEXT SEVERAL DAYS...WITH
LOWER POPS FURTHER INTO THE WEEK...AS UNCERTAINTIES IN DAY-TO-DAY
PRECIPITATION PATTERNS ARISE. RAIN CHANCES WILL DIMINISH FRIDAY
AND SATURDAY THEN REAPPEAR NEXT WEEK...AS THE SPLIT FLOW
RESUMES...AND ANOTHER UPPER LOW APPROACHES.

WE HAVE RAISED THE POPS OVER THE NEXT FEW DAYS...AND MADE MINOR
CHANGES TO MOS TEMPERATURES. #26

FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ092>095-102>107-117>123-131>135-143>148-156>162-174-175.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  63  80  65  77 /  80  60  40  40  40
WACO, TX              76  65  83  68  80 /  80  60  40  40  40
PARIS, TX             73  63  76  64  76 /  80  70  50  50  40
DENTON, TX            75  64  80  65  78 /  80  60  40  40  40
MCKINNEY, TX          76  63  78  63  78 /  80  60  40  40  40
DALLAS, TX            75  64  83  66  80 /  80  60  40  40  40
TERRELL, TX           75  64  80  66  79 /  80  70  40  40  40
CORSICANA, TX         76  66  80  66  79 /  80  60  40  40  50
TEMPLE, TX            79  66  82  67  79 /  80  50  30  30  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ092>095-102>107-117>123-131>135-143>148-156>162-174-175.

&&

25/26/05
Hazardous weather outlook, May 1, 5:00 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT TUE MAY 1 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-012100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
500 AM CDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT TODAY ALONG AND EAST OF A
GAINESVILLE...BRIDGEPORT...HAMILTON...LAMPASAS LINE.

THUNDERSTORMS ARE LIKELY ACROSS NORTH TEXAS THROUGH TONIGHT AS A
SLOW MOVING UPPER LEVEL STORM SYSTEM TRACKS ACROSS OKLAHOMA.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH MAY
CAUSE FLOODING OF LOW LYING AND FLOOD PRONE AREAS.  OTHERWISE...SOME
THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL TO THE
SIZE OF QUARTERS POSSIBLE.  THE SEVERE THREAT IS GREATEST ALONG AND
TO THE SOUTH OF THE INTERSTATE 20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...
THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY MORNING.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE FOR SOME STORMS TO BRIEFLY REACH SEVERE
LEVELS WEDNESDAY AND THURSDAY.  LOCALLY HEAVY RAINFALL WILL CONTINUE
TO REMAIN A HAZARD WITH ANY SLOW MOVING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TODAY...ESPECIALLY TO THE SOUTH OF
INTERSTATE 20.

92

In the hours before

Special weather statement, May 1, 8:27 AM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
827 AM CDT TUE MAY 1 2007

TXZ129-141-011400-
EASTLAND TX-COMANCHE TX-
827 AM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN COMANCHE COUNTY
  SOUTHERN EASTLAND COUNTY

AT 827 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTH OF CISCO...MOVING SOUTHEAST AT 35
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CARBON...DE LEON...GORMAN
AND RISING STAR.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3232 9884 3223 9907 3209 9912 3186 9875
      3209 9842

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:42 PM CDTSpecial Weather StatementFWDLamar63 min
Apr 30, 8:30 PM CDTSpecial Weather StatementFWDMcLennan60 min
Apr 30, 8:33 PM CDTSpecial Weather StatementFWDCoryell57 min
Apr 30, 8:45 PM CDTSpecial Weather StatementFWDComanche60 min
Apr 30, 9:24 PM CDTSpecial Weather StatementFWDCoryell66 min
Apr 30, 9:58 PM CDTSpecial Weather StatementFWDBosque62 min
Apr 30, 10:55 PM CDTSpecial Weather StatementFWDStephens65 min
May 1, 3:35 AM CDTSpecial Weather StatementFWDHamilton25 min
May 1, 4:18 AM CDTSpecial Weather StatementFWDLampasas27 min
May 1, 4:32 AM CDTSevere Thunderstorm WarningFWDLampasas58 min
May 1, 5:07 AM CDTSpecial Weather StatementFWDCoryell23 min
May 1, 5:43 AM CDTSpecial Weather StatementFWDMills32 min
May 1, 5:54 AM CDTSevere Thunderstorm WarningFWDMills36 min
May 1, 7:24 AM CDTFlash Flood WarningFWDHamilton3 hr
May 1, 8:27 AM CDTSpecial Weather StatementFWDComanche33 min
May 1, 3:01 PM CDTSpecial Weather StatementFWDLeon, Robertson59 min
May 1, 3:19 PM CDTSevere Thunderstorm WarningFWDRobertson56 min
May 1, 3:48 PM CDTSpecial Weather StatementFWDMilam27 min
May 1, 3:53 PM CDTSevere Thunderstorm WarningFWDMilam67 min
May 1, 4:09 PM CDTSevere Thunderstorm WarningFWDRobertson66 min
May 1, 4:19 PM CDTFlash Flood WarningFWDMilam, Robertson101 min
May 1, 5:02 PM CDTSpecial Weather StatementFWDMilam28 min
May 1, 5:27 PM CDTSpecial Weather StatementFWDMilam63 min
May 1, 5:40 PM CDTSevere Thunderstorm WarningFWDMilam65 min
May 1, 5:58 PM CDTFlash Flood WarningFWDMilam3 hr
May 1, 6:25 PM CDTSpecial Weather StatementFWDLimestone65 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.